Hi! I'm worried. I have been having an itch and also a mild scaling of the skin in the genital area for a while now. Sometimes it would itch and also scale a bit and I treated it with anti fungus cream (batrafen) and then it would get better but after a while it would start to scale and itch again. But it never became really bad so I more or less ignored it. But then in December it became different. There was a spot which started to scale and the skin became depigmented and turned totally white. Then I went to a dermatologist and he took a sample which later on was confirmed as Tinea. He told me to apply anti fungus cream (batrafen). I did this and it took at least 2 weeks for the red spots to become lighter and I think I applied to cream at least 5-6 weeks because I wanted to be sure that it's gone. But I was already sceptical because I already assumed that the scaling would return just like it did in the past. And after maybe 2 weeks after having stopped the treatment the scaling returned!I went to the dermatologist again and told him that the scaling is back and that the area also smells strange and asked him if bacteria could also be involved. He took a smear and I went to him 2 weeks later and he said that I also have staph bacteria. He now told me to take anti fungus cream (batrafen) and something against the bacteria (fucidine cream). I have been applying both creams for 5 weeks now and even though the skin has improved and the red infected spots are gone I still do not trust this AT all.Even now the skin scales very mildly! How in the world is this possible? I am still applying the anti fungus cream 2 times a day and I am absolutely sure that the scaling will be back as soon as I stop the treatment. I don't know what to do anymore. The doc already seemed clueless to me last time I went to him. What do I do if the fungus simply always comes back even though I treat it so diligently? This really concerns me.
I had it for a month one time. You probably have more than one thing going on. You could be having an allergic reaction to the creams. That could cause contact dermatitis. I would bet that you killed the fungus. But you are making it worse with all the medicine.
Cut the fungal cream down and apply with Vaseline for three days. Make sure your not re infecting yourself by using the same towel. Clean baggy underwear new towel and dry the balls first never the feet first. Make sure to keep it dry.
If you have sensitive skin you are just perpetuating the problem by constantly using harsh chemicals.
I know people that use a hair dryer on LOW to dry the area.
The next thing if it doesn't clear up in a week. Find a real doctor and get prescription anti fungal cream. Like naftin.
Was a culture done to confirm the organism which could have caused this?
I suggest that you seek a second opinion on this. You may be needing oral medications for this. If this has been present for quite sometime, I would assume that this could have been a mild dermatitis with an overlying fungal or bacterial infection. These conditions may occur together. It is best to have this assessed along this line. Cease using the creams if they do not improve the condition. You may discuss this with your physician before doing this.
I have been to the dermatologist a few times. When I first came to him and showed him the spots he directly assumed that it's tinea and then gave me batrafen which is a prescription anti-fungal cream. He also scraped off skin and tested it and it was indeed tinea.
I used this stuff for many weeks and even though it took long for the redness to go away the skin became better and I used it longer than the recommended normal 4 weeks because it took so long for the redness to go away and because I wanted to be sure. I think I took it 6 weeks.
After this I waited and already suspected that it would return and in fact it returned after only a few weeks. Then I went to him again and told him that it's back and that it also smells strange. This is why he did the additional bacteria test which showed staph bacteria.
Then he told me to take fucidine against the bacteria and batrafen again against the fungus.
I have been applying both creams now for 5 weeks and even though the skin looks pretty normal now I do not trust it at all. Even now the skin scales, it's mild but recognizable + due to the alcohol which is in the batrafen gel the skin has become very very dry and wrinkly!
It looks pretty ugly and stupid. My skin looks like the skin of an 80 year old where I applied the cream all those weeks. I hope that this will go away again but I'm pretty sure that the whole stuff will come back as soon as I stop using the anti-fungus cream. I don't know what to do anymore. I have already been to 2 different dermatologists because of this and one of them told me that fungus should not come back. He said that you could get a new infection at any time but that it shouldn't return once it's gone but in my case it was not a new infection it was a return because the exact same spots which scaled back then started scaling again so it was a return and not a new infection.
I just wonder what this could mean if fungus comes back. Does this mean that something with the immune system is wrong? I don't just want to go to a dermatologist again and then be given new cream and sent home without trying to find the explanation for this. :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.